Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 51, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 19, 2004, 2:46 PM CDT for Hidalgo County, Texas. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2004, 2:46 PM CDT (19:46 UTC)
- Expired
- Sep 19, 2004, 4:30 PM CDT
- In force
- 104 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 85 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 191949 FFWBRO TXC215-192130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 246 PM CDT SUN SEP 19 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS * UNTIL 430 PM CDT * AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL 5 MILES EAST OF MCALLEN. THIS STORM WAS MOVING WEST AT AROUND 5 MPH AND IS PRODUCING RAINFALL RATES FROM ONE TO ONE AND A HALF INCHES AN HOUR. THIS HEAVY RAINFALL IS OCCURRING OVER AREAS OF SOUTHERN HIDALGO COUNTY THAT HAVE ALREADY RECEIVED HEAVY RAINFALL OVER THE LAST SEVERAL DAYS. ANY ADDITIONAL HEAVY RAINFALL WILL PRODUCE LOCALIZED FLOODING ESPECIALLY IN THE MCALLEN AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HIDALGO...SAN JUAN...PHARR...MISSION...MCALLEN...EDINBURG... DONNA...ALAMO...PENITAS...PALMVIEW...LA JOYA AND ELSA. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 2632 9799 2597 9801 2614 9854 2642 9841 $$ SPEECE
1 follow-up statement
000 WGUS74 KBRO 192109 FFSBRO TXC215-192130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 407 PM CDT SUN SEP 19 2004 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN HIDALGO COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM THAT PRODUCED THE HEAVY RAIN OVER SOUTHERN HIDALGO COUNTY HAS WEAKENED. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. $$ SPEECE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 3:25 AM CDT, 11 hours 21 minutes earlier.
Area forecast discussion, Sep 19, 3:25 AM CDT, 11 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 325 AM CDT SUN SEP 19 2004 .SHORT TERM (TODAY THROUGH MONDAY)...BRO UA HAS BEEN OTS SINCE 12Z FRI...AND BELIEVE MDLS ARE LOSING HOLD ON MASS FIELDS IN DEEP S TX NOW. DURING THE PAST TWO DAYS...STRONG TSTMS W/HVY RAFL DEVELOPED OVR CAMERON COUNTY AND POINTS WEST IN SRN HIDALGO COUNTY...WITH RAFL TOTALS OF 2 TO 3 INCHES RECEIVED ALONG THE RIO GRANDE GENERALLY SOUTH OF DONNA AND PHARR. BELIEVE MDLS HAVING TROUBLE IDENTIFYING THE NRN-MOST INFLUENCE OF EASTERLY WAVE MVG JUST SOUTH OF DOMINANT H5 RIDGE CENTERED OVR TX BIG BEND. BRO AND HRL ROSE TO 92 SAT...MFE 90 IN A GENERAL EAST FLOW OF 10 KTS. CLIMFE FM 427 PM SAT SHOWS NO RAFL IN MFE SAT...WITH OBS INDICATING NEARLY 1/2 INCH RAFL TOTALS FM 5 TO 7 PM. BRO RECORDED 0.10 INCH AT THE AIRPORT...WITH KBRO DOPPLER ESTIMATES A LARGE SWATH OF 1 INCH TOTALS JUST NORTHEAST OF THE CITY. CURRENT EARLY MRNG KBRO REF SHOWS SHRA DEVELOPMENT OVR CAMERON AND WILLACY COUNTY...WITH A LONG LINE OF SCT SHRAS EXTENDING SE INTO OLE MEX WATERS. SHRA OVR BRO ATTM (06Z). THIS RADAR PICTURE USUALLY SUGGESTS CONTINUED MSTR CONVERGENCE TO THE RGV WITH TIME...SKEWING TO HIER POPS FOR SUN PM. AFTER THE PAST TWO DAYS OF CONVECTION...BELIEVE MORE OF THE SAME IS A GOOD BET FOR LATER THIS AM AND PM...AND WILL HONE 1ST PD TO MATCH SAT WX IN DEEP S TX. MON CUD BE A REPEAT ALSO...AS MORE AVAILABLE SHRTWV ENERGY AND PLENTY OF MSTR AND INSTABILITY REMAIN AND AMPLE H7 UVM IN REGION IS SUGGESTED. && .LONG TERM (TUESDAY THROUGH SUNDAY)...STRONG 5H TROF DIGS INTO THE ROCKIES BY WED PM...DRAWING PACIFIC MSTR OVR ADJ MEX INTO OUR REGION. ISOLATED SHRAS TUE SHUD BECOME MORE WIDESPREAD WED. AS ROCKY UPPER TROF LIFTS NE...SUM RESPITE FM RAINS WILL BE EXPERIENCED THU AND EARLY FRI...WITH A WET WEEKEND PROGD...AS A BROAD UPPER TROF DIGS SOUTH TO THE RGV. && .MARINE...MSAS SURFACE ANALYSIS INDICATES LIGHT TO MODERATE SOUTHEAST WINDS ACROSS THE COASTAL WATERS THIS MORNING. SEAS WERE NEAR 3 FEET WITH SOUTHEAST WINDS NEAR 13 KNOTS. 00Z ETA80 MODEL RUN PROGS LIGHT TO MODERATE EAST WINDS TODAY BECOMING LIGHT FROM THE SOUTHEAST TONIGHT BEFORE BACKING TO THE EAST MONDAY. SURFACE HIGH PRESSURE RIDGE OVER THE EASTERN UNITED STATES IS PROGGED TO BRING DRIER AIR INTO THE WESTERN GULF OF MEXICO MONDAY. AM RELUCTANT TO REMOVE CONVECTION OVER THE LOWER TX COAST AS 500MB TROUGH OVER THE NORTHWEST U.S. MOVES EASTWARD TUESDAY TOWARDS THE ROCKIES. THIS SHOULD ALLOW 500MB RIDGE ACROSS THE SOUTH CENTRAL U.S. TO SHIFT EASTWARD. WITH SURFACE RIDGE OVER THE EASTERN U.S. COASTLINE TUESDAY...EASTERLY FLOW TO PERSIST OVER THE WESTERN GULF WITH CONSIDERABLE AMOUNT OF MOISTURE ALONG THE SOUTHERN PERIPHERY OF THE 500MB RIDGE OVER THE EASTERN U.S. A WEAK SURFACE LOW IS PROGGED BY THE 00Z GFS90 MODEL RUN TO DEVELOP OVER THE NORTHERN GULF WEDNESDAY FROM THE REMNANT FEATURE OF IVAN AND DRIFT WESTWARD INTO THE WESTERN GULF AS A BROAD LOW PRESSURE AREA. THIS SCENARIO IS HIGHLY SUSPECT SO WILL NOT BITE ON THIS FEATURE DEVELOPING. WILL CONTINUE WITH EAST FLOW VEERING TO THE SOUTHEAST WITH THE TROUGH OVER THE ROCKIES WEDNESDAY MOVING NORTHEASTWARD THURSDAY WITH A PACIFIC FRONT ACROSS EASTERN OKLAHOMA INTO WEST TX. THIS WILL PROVIDE A SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE REST OF THE PERIOD. && .AVIATION...RADAR AND SATELLITE IMAGES INDICATE STREAMS OF SHOWERS MOVING ACROSS SOUTHEAST PORTIONS OF THE CWA THIS MORNING. CEILINGS AND VISIBILITIES HAVE BEEN REDUCED TO MVFR TO IFR LEVELS WITH HEAVY DOWNPOURS ASSOCIATED WITH TROPICAL RAIN SHOWERS. THIS WILL CONTINUE ACROSS THE LOWER RIO GRANDE VALLEY THIS MORNING INTO THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 91 77 91 76 91 / 40 20 20 5 20 BROWNSVILLE 92 75 92 74 92 / 40 20 20 5 20 HARLINGEN 92 74 92 74 92 / 40 20 20 5 20 MCALLEN 91 75 91 74 91 / 40 10 20 5 20 RIO GRANDE CITY 93 74 92 73 92 / 40 5 10 5 10 SOUTH PADRE ISLAND 90 78 90 77 89 / 40 20 20 5 20 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 58/61
Hazardous weather outlook, Sep 19, 6:00 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT SUN SEP 19 2004 TXZ248>257-201100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT SUN SEP 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE FORECAST FOR TODAY. FROM ONE TO THREE INCHES OF RAINFALL MAY BE RECEIVED IN ISOLATED LOCATIONS. THESE HEAVY RAINS COULD CAUSE FLOODING PROBLEMS ON AREAS ROADWAYS AND LOW LYING PORTIONS OF DEEP SOUTH TEXAS. REMEMBER...IF CONFRONTED WITH WATERS OF UNKNOWN DEPTH WHILE DRIVING...TURN AROUND...DONT DROWN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 58
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.